New Vaginal Slightly Fishy with strong odor during Period
HISTORY: I am 36. I have had the Copper T IUD for about 8 years without any bacterial issues. This IUD is inserted for 10 years. In the last 3 months, I became sexually active with a new partner. (We used a common about 2 months ago, but not since. We used a vibrator once and some lubricants once about 2 months ago as well.) I am not a saint and I admit engaging in a one night fling just before initiating my current relationship. YES! A condom was used and it apparently didn't fail to do its duty of protection. God forgive me, but I feel like I need to compile all the history for a complete picture.
There is no question that my current sexual partner is clean. I have always been sensitive to vaginal bacteria or even Urinary tract infections. Haven't had any in about 6 years. We are HEAVILY active "every other weekend". We have had more sex in the last 3 months than I have had in the last 5 years.
THE CONCERN: About 1 month ago following my period, I noticed a funny not exactly foul smell and increased discharge that is clear, but sometimes a little whitish and thicker. The type of thing with a "severe" yeast infection is not present Bought the over counter test and I guess it tested positive for potential Bacterial (I question their validity, but couldn't get to the doctor right away) Anyways, I always have a sweet and pleasant scent even during my period. Consequently, I decided to try a homeopathic OTC and it seemed like the symptoms began to subside. But, I never really felt like I achieved a normal state. It seemed a little intermittent. For instance, we had intercourse a few days after the onset, and I could still sense a difference in my scent. He didn't notice it, but I am sensitive to this new scent. I went to the doctor for routine medical issues and still felt like something was still slightly abnormal with my vaginal symptoms. So, the doctor took a culture. She didn't see much discharge at that time and no foul odor was sensed. She said maybe I am a little off balance, eat yogurt, take your probiotics if you wish, but she would know more next week. She really didn't think it was a concern. I couldn't do my PAP cause I began spotting at that time. To make things worse, the blood during my period had a really bad smell and it was darker (I thought anyway). My blood has always smelled like blood. I read someone else mention this type of thing as well. I can't really describe the odor, the best description I can give is like old blood, like it died before it came out or something. Not like fresh blood. Now my period is over. I had sex over the weekend. I still notice the scent, he doesn't seem to notice it. I wouldn't let him go down there, if you know what me mean, but he still doesn't notice anything offensive at all.
Nonetheless, I got a phone call yesterday from the doctor requesting to meet with me regarding my cultures; which were taken over a week. (Why such a delay is beyond me!) My symptoms outside of my period are about the same as when all this first started. Slight odor is present and that always leads me to think of BV. It has been so long, I am not sure. Historically, I recall the scent to more fishy, but I my memory as I age might not be too keen. I need to schedule my follow up ASAP as tomorrow is Monday.
THE QUESTION/CONCERN: I was hoping to hear some calming or reassuring words of comfort that things are most likely BV or something simple so I don't overly stress out before getting into see my doctor. Can anyone relate to some of this or can anyone see a minor situation verses severe situation? HELP!! Hope to relate with someone soon. Thank you
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.